Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 27, 2013, 4:31 AM CDT for 18 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 27, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 4:31 AM CDT (09:31 UTC)
- In effect from
- May 27, 2013, 12:00 PM CDT
- Expired
- May 27, 2013, 9:12 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3456 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS84 KAMA 270931 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 431 AM CDT MON MAY 27 2013 OKZ001>003-TXZ001>014-016>019-272100- /O.NEW.KAMA.FW.W.0010.130527T1700Z-130528T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 431 AM CDT MON MAY 27 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG... DONLEY. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15 PERCENT THIS AFTERNOON AND CONTINUE THROUGH SUNSET. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND NOON TODAY AND END AROUND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ CLK FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
437 WWUS84 KAMA 272032 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT MON MAY 27 2013 OKZ001>003-TXZ001>014-016>019-280300- /O.CON.KAMA.FW.W.0010.000000T0000Z-130528T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 332 PM CDT MON MAY 27 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG... DONLEY. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 3 TO 15 PERCENT RANGE THROUGH 10 PM. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
220 WWUS84 KAMA 280212 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 912 PM CDT MON MAY 27 2013 OKZ001>003-TXZ001>014-016>019-280315- /O.CAN.KAMA.FW.W.0010.000000T0000Z-130528T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- 912 PM CDT MON MAY 27 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE. WINDS HAVE DIMINISHED BELOW 20 MPH AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER AS TEMPERATURES COOL AND THE DRYLINE RETREATS. $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 11:25 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 26, 11:25 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1125 PM CDT SUN MAY 26 2013 .AVIATION... THE COMBINATION OF A DRYLINE TO THE EAST OF THE THREE TAF SITES ALONG WITH A SOUTHWESTERLY FLOW ALOFT WILL CAUSE CONVECTION TO ONCE AGAIN DEVELOP MONDAY AFTERNOON AND EVENING. THIS CONVECTION WILL REMAIN WELL EAST OF THE AMARILLO TAF SITE. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. SOUTHERLY TO SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS WILL BE THE RULE...HOWEVER WINDS WILL DIMINISH TO AROUND 10 TO 15 KNOTS TONIGHT UNTIL AROUND 15Z MONDAY AT BOTH THE GUYMON AND DALHART TAF SITES...AND THEN DIMINISH AGAIN AFTER 01Z TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 1040 PM CDT SUN MAY 26 2013/ UPDATE... HAVE UPDATED GRAPHICAL FORECASTS...NOW LIMITING SCATTERED EVENING THUNDERSTORMS TO COLLINGSWORTH COUNTY IN SOUTHEAST CORNER OF TEXAS PANHANDLE ONLY. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 856 PM CDT SUN MAY 26 2013/ UPDATE... HAVE UPDATED GRAPHICAL FORECASTS...REDUCING COVERAGE/POPS FOR EVENING THUNDERSTORMS. HAVE CONFINED SCATTERED THUNDERSTORMS TO SOUTHEAST TEXAS PANHANDLE...AND HAVE TRIMMED ISOLATED TO A SMALLER PORTION OF EASTERN PARTS OF FORECAST AREA. WILL ALLOW RED FLAG WARNING TO EXPIRE AT 9 PM. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 700 PM CDT SUN MAY 26 2013/ UPDATE... HAVE UPDATED GRAPHICAL FORECASTS...CALLING FOR SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS PANHANDLE THROUGH THE EVENING. EXPECT CONVECTION TO BE MAINLY CONTAINED SOUTHEAST TEXAS PANHANDLE...WHERE NEWLY DEVELOPED CELLS WILL BE PROPAGATING...DUE TO SUPPORT OF WEAK SHORTWAVE TROF. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAY 26 2013/ AVIATION... 00Z TAF CYCLE A DRYLINE JUST EAST OF THE GUYMON AND AMARILLO TAF SITES ALONG WITH AN UPPER TROUGH MOVING ACROSS THE PANHANDLES EARLY TONIGHT WILL PRODUCE ISOLATED TO SCATTERED CONVECTION. THIS CONVECTION IS EXPECTED TO REMAIN EAST OF THE THREE TAF SITES. VFR CONDITIONS ALONG WITH SOUTHWESTERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 15Z MONDAY...AND 10 TO 20 KNOTS BEFORE 15Z MONDAY WILL PREVAIL. SCHNEIDER PREV DISCUSSION... /ISSUED 405 PM CDT SUN MAY 26 2013/ DISCUSSION... THERE REMAINS A LARGE AMOUNT OF POTENTIAL FOR WEATHER ACROSS THE PANHANDLES FOR THE NEXT SEVERAL DAYS BUT THE QUESTION WILL BE CAN WE TURN THAT POTENTIAL INTO REALITY. ACROSS THE NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLE REMAIN A PRIME AREA FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP THIS AFTERNOON AS THE DRYLINE SNEAKS INTO THE PANHANDLES. AS A RESULT WILL LEAVE THE RED FLAG IN PLACE AND UNMODIFIED. FOR THE EASTERN PANHANDLES THERE REMAINS A STRONG TO SEVERE STORM POTENTIAL THIS AFTERNOON INTO THE OVERNIGHT HOURS. TTU WRF AND RUC HRRR SOLUTIONS SHOW ISOLATED CONVECTION INITIATING ALONG AND EAST OF A VEGA TO GUYMON LINE. RUC BUFR SOUNDINGS SHOW A WEAK CAP INHIBITING INITIATION OF THESE STORMS UNTIL 6-7PM THIS EVENING. SHOULD THESE STORMS FORM THEY WOULD BE ABLE TO TAP INTO ELEVATED INSTABILITY IN THE RANGE OF 1000-1500 J/KG. DEEP LAYER SHEAR IN THE AREA OF LIKELY INITIATION IS 25 TO 35 KT WITH A SLIGHT VEERING PATTERN. GIVEN THE DEEP DRY LAYER BENEATH THE EXPECTED STORM BASES DAMAGING WINDS OF 65 TO 70 MPH WOULD BE THE PRIMARY HAZARD BUT A HAIL THREAT CAN NOT BE RULED OUT. ALL OF THIS IS ASSUMING THE WEAK CAP CAN BE OVERCOME TO ALLOW STORMS TO DEVELOP. ANY STORMS THAT MAY DEVELOP SHOULD DIMINISH BY 2 AM MONDAY MORNING. DURING THE DAY MONDAY...THE DRYLINE WILL RACE ACROSS THE PANHANDLES AND INTO WESTERN OKLAHOMA. THIS WILL PLACE THE VAST MAJORITY OF THE PANHANDLES UNDER EXTREMELY DRY CONDITIONS WHICH COULD LEAD TO THE RAPID SPREAD OF FIRE. WITH THAT BEING SAID RECENT RAINS PLUS ANY ADDITIONAL RAIN WE GET TONIGHT WILL HELP TO MITIGATE SOME OF THIS POTENTIAL. HAVE DECIDED TO NOT CARRY HEADLINES FOR MONDAY DUE TO THE UNCERTAINTY OF PRECIP AMOUNTS AND COVERAGE FROM ANY STORMS TONIGHT...BUT IF NO PRECIPITATION OCCURS A RED FLAG WARNING MAY BE NEEDED FOR THE SIZABLE CHUNK OF THE AREA. MODELS HAVE COME INTO A DECENT AGREEMENT FOR THE MID WEEK SYSTEM WITH THE ECMWF LAGGING BEHIND THE OTHER MODELS SLIGHTLY. ALSO OF NOTE HAS BEEN A SLIGHT INCREASE IN SPEED OF THE SYSTEM PLACING BETTER PRECIP CHANCES ON TUESDAY AND CAUSING PRECIP CHANCES TO OCCUR EARLIER IN THE DAY ON WEDNESDAY. TUESDAY WILL BE A MIX OF FIRE WEATHER CONCERNS ACROSS THE WEST AND ISOLATED SEVERE WEATHER CONCERNS ACROSS THE SOUTHEAST. THE POSITION OF THE DRYLINE WILL BE THE MAJOR DETERMINING FACTOR AS TO WHO GETS WHAT. FOR NOW HAVE GONE WITH A SPLIT OF THE GFS AND NAM ON DRYLINE PLACEMENT WHICH ENDS UP BEING ROUGHLY ALONG A GUYMON TO CLAUDE LINE. LOCATIONS WEST OF THIS LINE WILL HAVE A BETTER CHANCE FOR SEEING ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS...AND LOCATION EAST OF THIS LINE WILL HAVE THE BETTER CHANCE OF SEEING PRECIPITATION. LOOKING AT THE SYNOPTIC SCALE...A SHORTWAVE IS PROGGED TO ROTATE AROUND THE BASE OF THE MAIN UPPER LEVEL TROUGH. THIS SYNOPTIC LIFT COUPLED WITH CONVERGENCE ALONG THE DRYLINE COULD BE ENOUGH TO INITIATE STORMS DURING THE AFTERNOON HOURS OF TUESDAY. DEEP LAYER SHEAR FOR THIS TIME RANGES FROM 20 TO 35 KT AND INSTABILITY VALUES RANGE FROM 1500 TO 2500 J/KG. STRONG TO SEVERE STORMS CAN NOT BE RULED OUT AT THIS TIME WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WEDNESDAY THE MAIN UPPER LEVEL TROUGH LOOKS TO TAKE A NEUTRAL TO SLIGHTLY NEGATIVE TILT AS IT APPROACHES THE PANHANDLES. INSTABILITY VALUES LOOK TO HAVE LOWERED SLIGHT WHICH COULD ALSO MEAN THAT THE SEVERE THREAT MAY ALSO HAVE DIMINISHED SLIGHTLY. WITH THAT BEING SAID CAPE VALUES OF 1000 TO 2000 J/KG AND DEEP LAYER SHEAR OF 35 TO 45 KT WILL KEEP AT LEAST THE CHANCE FOR STRONG STORMS AND A POSSIBLE ISOLATED SEVERE STORM POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THURSDAY THE UPPER FLOW BECOMES MORE ZONAL TO KEEP THAT AREA DRY AND A WEAK COLD FRONT WILL DROP INTO THE PANHANDLES FRIDAY. CONDITIONS LOOK TO REMAIN DRY GOING INTO THE WEEKEND. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE STILL EXPECTED TO DEVELOP ACROSS THE NORTHWESTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE THIS AFTERNOON. OVERNIGHT THE DRYLINE WILL RETREAT AND ALLOW RELATIVE HUMIDITIES TO RECOVER. HOWEVER...THE NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLE MAY ONLY RECOVER SLIGHTLY WITH MAXIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ON MONDAY FOR MUCH OF THE PANHANDLES AS RELATIVE HUMIDITIES DROP INTO THE TEENS AND SINGLE DIGITS WITH SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. THE RECENT RAINFALL ACROSS THE SOUTHERN TEXAS PANHANDLE AND ANY ADDITIONAL RAINFALL TONIGHT WILL PROVIDE SOME LIMITATIONS ON FIRE POTENTIAL...TO GO ALONG WITH LOW FUEL LOADING DUE TO THE ONGOING DROUGHT. FOR NOW WILL KEEP HEADLINES SILENT FOR THIS TIME PERIOD. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE WESTERN PANHANDLES TUESDAY AFTERNOON AS RELATIVE HUMIDITIES DROP INTO THE SINGLE DIGITS ONCE AGAIN BEHIND THE DRYLINE AND 20 FOOT SOUTHERLY WINDS OF 15 TO 25 MPH WINDS. HOWEVER PRECIP CHANCES WILL BEGIN TO ENTER THE PANHANDLES DURING THE LATE AFTERNOON AND EVENING HOURS WHICH COULD BRING AN EARLY END TO FIRE WEATHER CONDITIONS. FIRE WEATHER CONDITIONS FROM WEDNESDAY THROUGH THE REST OF THE WORK WEEK WILL BE HIGHLY DEPENDENT ON PRECIPITATION EXPECTED TUESDAY AND WEDNESDAY. SHOULD THE WESTERN PANHANDLES GET LITTLE TO NO PRECIPITATION TUESDAY AND WEDNESDAY...THEN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS COULD BE POSSIBLE TUESDAY AFTERNOON...AND ELEVATED FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/03
Hazardous weather outlook, May 27, 4:25 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 425 AM CDT MON MAY 27 2013 OKZ001>003-TXZ001>020-272100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 425 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT FOR THE FAR SOUTHEASTERN TEXAS PANHANDLE FROM NOON UNTIL 10 PM TODAY DUE TO THE COMBINATION OF STRONG SOUTHWEST WINDS AND AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO 5 TO 15 PERCENT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS THE WESTERN HALF OF THE PANHANDLES. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE... WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR LIMITED SPOTTER ACTIVATION THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH THURSDAY. CLK
In the hours before
Special weather statement, May 26, 11:03 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT SUN MAY 26 2013
TXZ020-270500-
COLLINGSWORTH TX-
1103 PM CDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLINGSWORTH COUNTY
UNTIL MIDNIGHT CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SAMNORWOOD...OR 9 MILES
SOUTH OF SHAMROCK...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SAMNORWOOD... LUTIE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3495 10000 3501 10031 3518 10027 3518 10000
3514 9999
TIME...MOT...LOC 0404Z 273DEG 17KT 3508 10022
SCHNEIDERLocal storm report, May 26, 11:24 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 3 N HOWARDWICK 35.08N 100.90W
05/26/2013 E0.88 INCH DONLEY TX STORM CHASER
0930 PM HAIL 3 SE LAKE MCCLELLAN 35.18N 100.84W
05/26/2013 E1.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1300449 AMA1300450
COCKRELLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Special Weather Statement | AMA | Gray | 67 min |
| May 26, 8:07 PM CDT | Special Weather Statement | AMA | Donley | 68 min |
| May 26, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray, Wheeler | 56 min |
| May 26, 10:05 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 55 min |
| May 26, 11:03 PM CDT | Special Weather Statement | AMA | Collingsworth | 57 min |
| May 27, 6:09 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 66 min |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.